MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915324
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It is reported that a leak was found on a catheter while in use on a patient.Therefore, a second catheter was inserted at the same insertion site.The report states, "the patient was critical prior to the event" and that "the patient is in the icu, the current condition is critical".
 
Additional Manufacturer Narrative
Qn# (b)(4).No serial number was reported.The serial number on the returned sample is (b)(6).The lot number (18f22e0021) recorded on the complaint report matches the lot number for the returned sample.Returned for investigation was a 30cc 7.0fr rediguard intra-aortic balloon catheter (iabc) with the original packaging box that does not match the serial number on the returned sample.Upon return, the one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.Numerous kinks to the iabc central lumen were noted at approximately 16.2cm, 16.8cm and 17.5cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned iabc.No obvious blood was noted within the helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0066in-0.0070in.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.Some blood exited.The iabc was leak tested.Multiple leaks were immediately detected from the bladder membrane.Un der microscopic inspection, a total of 4 repeated leak sites consistent with contact from a sharp object were noted; a total of three (3) repeated leak sites were noted around the circumference of the bladder at approximately 2.2cm from the iabc distal tip, and one (1) leak site was noted at approximately 2.8cm from the iabc distal tip.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 16cm, 16.7cm and 17.5cm from the iabc distal tip, which are the locations of the previously noted kinks.The guidewire was able to advance through the central lumen.Some blood was noted on the guidewire.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 67.6cm, 68.3cm and 69cm from the iabc luer, which are the locations of the previously noted kinks.The guidewire was able to advance through the central lumen.Some blood was noted on the guidewire.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "catheter leak during used on the patient" is confirmed.During the investigation, numerous punctures consistent with contact from a sharp object, were found on the iabc bladder membrane, which caused the reported complaint.No other leaks were detected during functional testing.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leaks.The root cause of the bladder leak is undetermined.T he most probable potential cause of how the catheter came into contact with a sharp object is customer handling.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
REDIGUARD IAB: 7FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16074835
Report Number3010532612-2022-00583
Device Sequence Number17715742
Product Code DSP
UDI-Device Identifier10801902161960
UDI-Public10801902161960
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberIPN915324
Device Catalogue NumberIAB-S730C
Device Lot Number18F22E0021
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by Manufacturer02/10/2023
Initial Report FDA Received Date12/29/2022
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient Age81 YR
Patient SexMale
Patient Weight57 KG